Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 3, NWS Lincoln, IL

April 30, 2019Clark County, Edgar County, Illinois

NWS Lincoln, IL issued this flash flood warning at Apr 30, 2019, 6:31 PM CDT for Clark County, Edgar County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 6:31 PM CDT (23:31 UTC)
Expired
Apr 30, 2019, 9:00 PM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IL, Edgar County, IL

The radar

The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

527 
WGUS53 KILX 302331
FFWILX
ILC023-045-010230-
/O.NEW.KILX.FF.W.0003.190430T2331Z-190501T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
631 PM CDT TUE APR 30 2019

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Eastern Edgar County in east central Illinois...
  Western Clark County in east central Illinois...

* Until 930 PM CDT.

* At 629 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Paris, Marshall, Casey, Chrisman, Martinsville, Vermilion,
  Clarksville, Oliver, Edgar, Orange, Lincoln Trail State Park, Edgar
  County Airport, Bell Ridge and Scottland.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 70 between mile markers 131 and 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3917 8780 3917 8801 3924 8801 3988 8765
      3987 8757 3988 8757 3988 8754 3965 8753

$$

SB
2 follow-up statements
572 
WGUS73 KILX 010105
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
805 PM CDT TUE APR 30 2019

ILC023-045-010230-
/O.CON.KILX.FF.W.0003.000000T0000Z-190501T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgar-Clark-
805 PM CDT TUE APR 30 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN EDGAR AND WESTERN CLARK COUNTIES...

At 801 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already 
fallen. Flooding is expected, as storms continue to progress along 
the same path from southwest to northeast.

Some locations that will experience flooding include...
Paris, Marshall, Casey, Chrisman, Martinsville, Vermilion,
Clarksville, Oliver, Edgar, Orange, Lincoln Trail State Park, Edgar
County Airport, Bell Ridge and Scottland.

Additional rainfall amounts of up to an inch are possible in the 
warned area.

This includes Interstate 70 between mile markers 131 and 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3917 8780 3917 8801 3924 8801 3988 8765
      3987 8757 3988 8757 3988 8754 3965 8753

$$

SB
135 
WGUS73 KILX 010200
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
900 PM CDT TUE APR 30 2019

ILC023-045-010209-
/O.CAN.KILX.FF.W.0003.000000T0000Z-190501T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgar-Clark-
900 PM CDT TUE APR 30 2019

...THE FLASH FLOOD WARNING FOR EASTERN EDGAR AND WESTERN CLARK
COUNTIES IS CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3917 8780 3917 8801 3924 8801 3988 8765
      3987 8757 3988 8757 3988 8754 3965 8753

$$

37

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:29 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 30, 3:29 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Tue Apr 30 2019

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019

Warm front continues to lift slowly northward this
afternoon...with 20z/3pm surface analysis showing it extending
from St. Louis E/NE along the I-70 corridor. This boundary will
provide the focus for strong to potentially severe thunderstorms
into the early evening. With temps currently in the lower to
middle 80s just south of the front, any storms that develop will
be fed by a highly unstable airmass characterized by SBCAPEs of
3000-3500J/kg. Further north, instability will remain much weaker
and thus the severe threat will rapidly decrease north of the I-72
corridor. Main severe threats across the S/SE KILX CWA will be
large hail and damaging wind gusts, with an isolated tornado
possible with any cell in the immediate vicinity of the boundary.
The chance for severe will decrease after sunset, with attention
then turning to heavy rainfall potential. It appears several
clusters of storms will develop upstream across Missouri/Arkansas
and lift northeastward across mainly the eastern half of the CWA
later this evening into the overnight hours. The convection will
gradually decrease in areal coverage toward dawn, with just
scattered showers/thunder remaining by Wednesday morning.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019

Additional rounds of convection will occur Wednesday night into
Thursday...before the persistent front shifts southeastward into
the Ohio River Valley. By the time the rain comes to an end,
additional rain totals of 2 to 2.5 inches will be likely across
the heart of the CWA...primarily between the Illinois River and
the I-70 corridor. Slightly lower amounts of 1 to 2 inches are
expected further northwest and southeast. A lull in the precip
will occur on Friday before one final wave tracking along the
front brings additional light showers to the southern half of the
area Friday night. After that, Saturday appears to be a dry day
before yet another disturbance brings showers back into the
picture by late Sunday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 715 AM CDT Tue Apr 30 2019

Showers and storms will remain possible for a couple of hours at
BMI and PIA, while SPI/DEC/CMI will just have VCSH through the
morning. PIA and BMI will also see VCSH late morning as well and
into the afternoon hours. As the warm front lifts north through
the period, SPI/DEC/CMI will see the front first...around the late
afternoon. This is also when have added VCTS for all three sites.
This will continue into the evening hours. PIA and BMI will see
the front late afternoon with VCTS being added for late afternoon
through the night. Cigs will also drop through the day, becoming
MVFR at PIA and BMI later this morning. SPI/DEC/CMI will start as
MVFR and then drop to IFR. PIA and BMI will also drop to IFR today
as well. IFR cigs will continue through rest of TAF period. Winds
will start as easterly and then become southerly once front moves
through the sites.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 10 PM CDT this evening through Wednesday
evening for ILZ031-037-038-041>045-047>056-061-062-066-067-071.

Flash Flood Watch through Wednesday afternoon for ILZ027>030-036-
040.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Apr 30, 3:09 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Tue Apr 30 2019

ILZ027>030-036-040-011100-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

Significant rises are expected along the Illinois River. The river
may reach major flood stage at Havana early next week. Flooding is
also likely to develop around Henry and Peoria by Wednesday night,
reaching moderate flood stage early next week. In addition, minor
flooding is likely along the Spoon River by Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early evening.

ILZ031-037-038-011100-
McLean-Tazewell-Woodford-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this afternoon and evening,
beginning around 3 pm.

ILZ041>044-047>054-061-011100-
Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie-
Piatt-Sangamon-Scott-Shelby-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms, with large hail, damaging
winds, and isolated tornadoes possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

River levels along the Illinois River will significantly rise the
next few days. Major flooding is possible at Havana early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through tonight.

ILZ045-055-056-062-066-067-071-011100-
Champaign-Clay-Coles-Cumberland-Douglas-Effingham-Jasper-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois, generally along the I-57
corridor.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms. Damaging winds and isolated
tornadoes are the primary concern.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need through tonight.

ILZ046-057-063-068-072-073-011100-
Clark-Crawford-Edgar-Lawrence-Richland-Vermilion-
309 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms are expected, especially after
midnight. Locally heavy rainfall is possible and could produced
flash flooding. In addition, some storms could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.

Renewed rises are expected along the Wabash River, and the river
will remain in flood into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this afternoon and evening.

Geelhart

In the hours before

Local storm report, Apr 30, 12:50 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       WILLIAMSFIELD           40.93N 90.02W
04/30/2019  M1.70 INCH       KNOX               IL   BROADCAST MEDIA

            RELAYED BY WMBD-TV

&&

GEELHART
Special weather statement, Apr 30, 1:25 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
125 PM CDT TUE APR 30 2019

ILZ029-031-037-038-041-301915-
Tazewell-Peoria-Mason-Woodford-McLean-
125 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODFORD...TAZEWELL...
WEST CENTRAL MCLEAN...NORTHEASTERN MASON AND SOUTHEASTERN PEORIA
COUNTIES UNTIL 215 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Valley, or 11 miles north of Mason City, moving northeast at 60
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This includes the following highways...
 Interstate 155 between mile markers 16 and 31.
 Interstate 474 between mile markers 12 and 14.
 Interstate 74 between mile markers 97 and 122.

LAT...LON 4059 8902 4028 8969 4045 8981 4086 8930
TIME...MOT...LOC 1824Z 234DEG 50KT 4037 8966

Goetsch
Local storm report, Apr 30, 2:40 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
04/30/2019  M1.54 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL HAPPENED AFTER 0600 OBSEVATION.

&&

JRP
Special weather statement, Apr 30, 5:46 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lincoln IL
546 PM CDT TUE APR 30 2019

ILZ054>056-061-062-302330-
Douglas-Coles-Moultrie-Shelby-Cumberland-
546 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR COLES...WESTERN EDGAR...
SOUTHEASTERN MOULTRIE...NORTHWESTERN CLARK...EAST CENTRAL SHELBY...
NORTHERN CUMBERLAND AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 630 PM
CDT...

At 545 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooks Mill to Mattoon to Neoga. Movement
was northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Charleston, Mattoon, Neoga, Oakland, Ashmore, Humboldt, Hindsboro,
Lerna, Janesville, Cooks Mill, Rardin, Coles, Paradise, Hutton, Etna,
Fairgrange, Fox Ridge State Park, Bushton, Coles County Airport and
Trilla.

This includes Interstate 57 between mile markers 177 and 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Illinois.

LAT...LON 3948 8801 3936 8802 3932 8852 3943 8847
      3960 8853 3978 8797 3948 8796
TIME...MOT...LOC 2245Z 246DEG 28KT 3961 8843 3947 8838 3930 8847

SB
Special weather statement, Apr 30, 6:07 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
607 PM CDT TUE APR 30 2019

ILZ057-062-063-067-068-302345-
Jasper-Clark-Crawford-Cumberland-Edgar-
607 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...SOUTHERN
EDGAR...NORTHEASTERN JASPER...CLARK AND SOUTHEASTERN CUMBERLAND
COUNTIES UNTIL 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Casey, or 15 miles east of Toledo, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Paris, Marshall, Casey, Martinsville, Vermilion, Redmon, Clarksville,
Oliver, Hazel Dell, Dennison, Hunt City, Orange, Yale, Lincoln Trail
State Park, Bell Ridge, Sandford and Bellair.

This includes Interstate 70 between mile markers 126 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.

LAT...LON 3900 8799 3906 8814 3969 8784 3961 8753
      3953 8753
TIME...MOT...LOC 2306Z 204DEG 29KT 3924 8795

SB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:13 AM CDTRiver Flood WarningILXFulton, Knox5 days
Apr 30, 11:07 AM CDTRiver Flood WarningILXMarshall, Putnam48 days
Apr 30, 11:13 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford72 days
Apr 30, 12:12 PM CDTFlash Flood WarningILXKnox4 hr
Apr 30, 1:25 PM CDTSpecial Weather StatementILXTazewell50 min
Apr 30, 3:25 PM CDTRiver Flood WarningILXFulton6 days
Apr 30, 3:37 PM CDTRiver Flood WarningILXPiatt7 days
Apr 30, 4:28 PM CDTSevere Thunderstorm WarningILXChristian, Shelby47 min
Apr 30, 5:31 PM CDTSevere Thunderstorm WarningILXClark, Edgar44 min
Apr 30, 5:46 PM CDTSpecial Weather StatementILXColes44 min
Apr 30, 6:07 PM CDTSpecial Weather StatementILXClark38 min

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.